Mississippi, 2007Damaging Winds and Strong Wind in Mississippi, June 18, 2007
June 18, 2007 · NWS JAN · 31 events in 22 counties and zones
An active sea breeze front contained a northward moving line of thunderstorms which produced scattered severe storms across the region. This sea breeze front was much stronger than typical as unusually strong winds were present in the mid levels of the atmosphere.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $757,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active sea breeze front contained a northward moving line of thunderstorms which produced scattered severe storms across the region. This sea breeze front was much stronger than typical as unusually strong winds were present in the mid levels of the atmosphere. These increased winds allowed the afternoon storms to pack more of a punch as wind damage occurred as they moved north across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 18, 10:43 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 18, 10:43 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT MON JUN 18 2007
.UPDATES...WILL DO A QUICK UPDATE TO INCREASE TEMPS IN THE
SOUTHWEST...WHERE THERE WERE A FEW BREAKS IN THE CLOUDS. TEMPS HAVE
ALREADY REACHED EXPECTED HIGHS IN A FEW SPOTS. WILL UPDATE HWO TO
EXPAND AREA...SOUNDINGS SUGGEST A CHANCE FOR STRONG STORMS AND MAYBE
A FEW MICROBURSTS FOR THE SOUTH/WEST SECTIONS OF CWA. OTHERWISE THE
FORECAST WAS OK.
&&
.AVIATION...
WILL MAINTAIN PREVAILING SHOWERS AND THUNDERSTORMS FOR JAN/MEI/HBG
FROM THE BEGINNING OF THE PERIOD ON. ACTIVITY HAS ALREADY DEVELOPED
AND WAS SLOWLY APPROACHING THOSE SITES. WILL MAINTAIN VCTS/SH FOR
THE OTHER LOCATIONS THROUGH AT LEAST 00Z...WILL LIKELY ADD SHRA ALSO.
THERE MAY BE A BREAK BY 6Z...WILL MAKE LAST MINUTE DECISION ON FOG.
NOT LOOKING FOR VISIBILITIES TO FALL BELOW 3SM IF AT ALL. WIDESPREAD
RAIN SEEMS TO DEVELOP BY 15Z...SO WILL CARRY SHRA WITH VCTS FROM 15Z
AND BEYOND AT ALL SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 90 71 87 71 / 64 72 82 40
MERIDIAN 90 71 85 70 / 54 73 94 56
VICKSBURG 90 71 88 71 / 64 60 71 28
HATTIESBURG 90 72 86 72 / 74 67 78 46
NATCHEZ 88 72 86 71 / 69 44 74 33
GREENVILLE 90 72 88 70 / 64 53 64 13
GREENWOOD 89 72 87 71 / 61 54 74 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
07
Hazardous weather outlook, Jun 18, 3:20 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT MON JUN 18 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
190930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
420 AM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AS AN UPPER LEVEL DISTURBANCE SHIFTS EAST OUT OF THE SOUTHERN PLAINS
AND INTO THE LOWER MISSISSIPPI RIVER VALLEY MONDAY AFTERNOON...IT
WILL INTERACT WITH A WARM AND INCREASINGLY MOIST AND UNSTABLE AIRMASS
OVER THE OUTLOOK AREA ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP.
SOME STORMS THAT DEVELOP COULD BE STRONG AND PRODUCE SMALL
HAIL...WIND GUSTS NEAR 45 MPH...AND HEAVY RAINFALL. THIS WILL
ESPECIALLY BE THE CASE IN AREAS LOCATED GENERALLY ALONG AND SOUTH OF
THE INTERSTATE 20 CORRIDOR WHERE BETTER INSTABILITY WILL EXIST.
SOME OF THESE STRONG STORMS COULD LINGER INTO MONDAY NIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY APRIL 24TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
19
Thunderstorm Wind, Marion
- When
- June 18, 12:35 PM CST to 12:43 PM CST
- Where
- Marion County, Columbia to 8 mi NNW of Columbia
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.250, -89.830
Several trees were blown down around Columbia and northward to the Bunker Hill and Improve Communities. One tree fell on a house in Columbia with another taking down a power line.
Thunderstorm Wind, Lamar
- When
- June 18, 12:50 PM CST
- Where
- Lamar County, 3.46 mi N of Tatums Camps
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.270, -89.550
Several trees were blown down across county roads in the central portion of Lamar County. One tree was blown down on a mobile home causing minor damage.
Thunderstorm Wind, Jones
- When
- June 18, 1:20 PM CST to 1:25 PM CST
- Where
- Jones County, Ellisville to Laurel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -89.200
A few trees were blown down along with one large limb on a house.
Thunderstorm Wind, Lawrence
- When
- June 18, 1:48 PM CST
- Where
- Lawrence County, Oma
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.750, -90.130
Several trees were blown down around town.
Thunderstorm Wind, Smith
- When
- June 18, 1:48 PM CST to 1:51 PM CST
- Where
- Smith County, Taylorsville to Mize
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.830, -89.430
A few trees were blown down around Taylorsville along with a few down along Highway 28 toward Mize.
Thunderstorm Wind, Simpson
- When
- June 18, 1:50 PM CST to 1:55 PM CST
- Where
- Simpson County, 2.08 mi N of Magee to 5 mi NW of Magee
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -89.730
Several trees were blown down around Magee and areas just to the north and northwest of town. Trees were down across Emmitt Brown, Goshen and Mangum Roads.
Thunderstorm Wind, Jasper
- When
- June 18, 2:00 PM CST
- Where
- Jasper County, Stringer
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -89.270
Numerous trees and power lines were blown down around Stringer.
Thunderstorm Wind, Simpson
- When
- June 18, 2:03 PM CST
- Where
- Simpson County, 3 mi N of Mendenhall
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.993, -89.880
A few trees were blown down on Cato Road, just north of Mendenhall.
Thunderstorm Wind, Smith
- When
- June 18, 2:06 PM CST
- Where
- Smith County, Sylvarena
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.020, -89.380
Numerous trees blown down around Sylvarena.
Thunderstorm Wind, Jasper
- When
- June 18, 2:07 PM CST
- Where
- Jasper County, Bay Spgs
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 31.970, -89.300
Numerous trees and power lines were blown down around Bay Springs.
Thunderstorm Wind, Jasper
- When
- June 18, 2:11 PM CST
- Where
- Jasper County, Louin
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.080, -89.230
Numerous trees and power lines were blown down around Louin.
Thunderstorm Wind, Rankin
- When
- June 18, 2:23 PM CST to 2:30 PM CST
- Where
- Rankin County, 3 mi S of Florence to Brandon
- Measured
- 68 kt (78 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 32.107, -90.130
A radio tower, 100 ft tall, was blown down in the Florence area. Additionally, numerous trees were blown down from the Florence/Monterey area to Brandon.
Thunderstorm Wind, Rankin
- When
- June 18, 2:28 PM CST
- Where
- Rankin County, 4 mi SSW of Pelahatchie
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 32.267, -89.826
A hay barn had a portion of its tin roof blown off.
Strong Wind, Madison
- When
- June 18, 2:40 PM CST
- Where
- Madison forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.635, -90.034 (the zone’s center; the record gives no point)
Weakening outflow boundary knocked down one tree on a power line in the city of Madison.
Thunderstorm Wind, Newton
- When
- June 18, 2:43 PM CST to 3:08 PM CST
- Where
- Newton County, Newton to Little Rock
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- County Official
- Coordinates
- 32.320, -89.170
Numerous trees and several power lines were blown down across the county. In Newton, a tree blocked a portion of Interstate 20 and Highway 80.
Strong Wind, Leake
- When
- June 18, 3:04 PM CST to 3:20 PM CST
- Where
- Leake forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.754, -89.524 (the zone’s center; the record gives no point)
Outflow boundary knocked down several trees across the county with one power line down near Leake Academy School. Winds ranged between 40 and 50 mph as the boundary moved north across the county.
Thunderstorm Wind, Lauderdale
- When
- June 18, 3:15 PM CST to 3:19 PM CST
- Where
- Lauderdale County, 2 mi N of Collinsville to 5 mi NW of Collinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 32.529, -88.850
Scattered trees were blown down along with numerous large limbs across northwest Lauderdale County.
Thunderstorm Wind, Kemper
- When
- June 18, 3:30 PM CST
- Where
- Kemper County, Blackwater
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.620, -88.680
Numerous large limbs were blown down around the Blackwater Community.
Thunderstorm Wind, Grenada
- When
- June 18, 3:38 PM CST
- Where
- Grenada County, Graysport
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -89.620
Several trees were blown down in a wooded area off Graysport Crossing Road.
Thunderstorm Wind, Holmes
- When
- June 18, 4:10 PM CST to 4:15 PM CST
- Where
- Holmes County, Lexington to Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -90.050
A few trees were blown down from Lexington to Bowling Green.
Thunderstorm Wind, Attala
- When
- June 18, 4:15 PM CST
- Where
- Attala County, 0.9 mi NW of Weeks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.079, -89.761
A few trees were blown down.
Thunderstorm Wind, Carroll
- When
- June 18, 4:34 PM CST
- Where
- Carroll County, Vaiden
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.330, -89.750
Several trees were blown down around town.
Thunderstorm Wind, Carroll
- When
- June 18, 4:35 PM CST
- Where
- Carroll County, 3 mi NNW of Sommerville Communit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.440, -89.850
A few trees were blown down off Highway 35 South.
Thunderstorm Wind, Montgomery
- When
- June 18, 4:50 PM CST
- Where
- Montgomery County, Winona
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 33.480, -89.730
A few power lines were blown down.
Thunderstorm Wind, Carroll
- When
- June 18, 5:08 PM CST to 5:11 PM CST
- Where
- Carroll County, 1.34 mi WSW of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.623, -89.921
A few trees were blown down along county roads near the Carroll/Grenada County line.
Thunderstorm Wind, Grenada
- When
- June 18, 5:12 PM CST
- Where
- Grenada County, 1 mi N of Elliott
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.694, -89.750
A few trees were blown down along county roads around Elliott.
Thunderstorm Wind, Grenada
- When
- June 18, 5:17 PM CST
- Where
- Grenada County, 2.4 mi WSW of Redding
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.707, -89.569
Several trees were blown down in the Peasant Grove Community.
Thunderstorm Wind, Webster
- When
- June 18, 5:18 PM CST
- Where
- Webster County, 5 mi NW of Embry
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.701, -89.441
Numerous trees were blown down with several down across Highway 404.
Thunderstorm Wind, Clay
- When
- June 18, 5:20 PM CST
- Where
- Clay County, 3.19 mi ESE of Pinebluff
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 33.662, -88.949
Several trees were blown down on power lines. Damage was confined to the south and southwest portion of Clay County.
Thunderstorm Wind, Lowndes
- When
- June 18, 5:57 PM CST
- Where
- Lowndes County, Caledonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 33.680, -88.330
A couple of trees were blown down.
Thunderstorm Wind, Sunflower
- When
- June 18, 6:00 PM CST
- Where
- Sunflower County, 4 mi N of Drew
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.878, -90.530
A few power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
- Damaging Winds in Wisconsin, June 18, 200756 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38151, 38152, 38153, 38154, 38200, 38155, 38202, 38199, 38203, 38205, 38206, 38209, 38211, 38216, 38214, 38218, 38219, 38220, 38221, 38222, 38223, 38225, 38224, 38226, 38227, 38268, 38269, 38270, 38271, 38272, 38273.